Alert archive / Florida / Wind Advisories in 2024

Wind Advisory 3, NWS Jacksonville, FL

February 23, 20245 counties in Florida

NWS Jacksonville, FL issued this wind advisory at Feb 23, 2024, 10:56 AM EST for 5 counties in Florida. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Feb 23, 2024, 10:56 AM EST (15:56 UTC)
Expired
Feb 23, 2024, 5:00 PM EST
In force
6 hr
Issued by
NWS Jacksonville, FL

Counties Clay County, FL, Duval County, FL, Flagler County, FL, Marion County, FL, Putnam County, FL

The radar

The Jacksonville radar (KJAX), 85 km from the middle of the area, began a volume at 15:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 3.9 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2024-02-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2024-02-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 278 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1028 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
278 m²/s²
0-3 km storm-relative helicity
327 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

754 
WWUS72 KJAX 231556
NPWJAX

URGENT - WEATHER MESSAGE
National Weather Service Jacksonville FL
1056 AM EST Fri Feb 23 2024

FLZ033-038-125-132-133-137-138-140-225-232-237-240-325-340-425-
232000-
/O.NEW.KJAX.WI.Y.0003.240223T1556Z-240223T2000Z/
Inland St. Johns-Inland Flagler-Coastal Duval-Eastern Clay-
Coastal St. Johns-Eastern Putnam-Coastal Flagler-Eastern Marion-
Trout River-Western Clay-Western Putnam-Central Marion-
South Central Duval-Western Marion-Western Duval-
Including the cities of Fruit Cove, Switzerland, Bakersville, 
Picolata, Bunnell, Espanola, Andalusia, Arlington, Jacksonville, 
Oceanway, Tallyrand, Orange Park, Green Cove Springs, 
Ponte Vedra Beach, Durbin, Palm Valley, Anastasia, 
Saint Augustine, Bostwick, Palatka, Palm Coast, Lynne, 
Moss Bluff, Doctors Inlet, Lakeside, Bellair, Middleburg, 
Carraway, Anthony, Burbank, Ocala, Weirsdale, Ortega, Riverside, 
San Marco, Ocala Airport, and Normandy
1056 AM EST Fri Feb 23 2024

...WIND ADVISORY IN EFFECT UNTIL 3 PM EST THIS AFTERNOON...

* WHAT...Southwest winds 15 to 25 mph with gusts up to 40 mph.

* WHERE...Portions of northeast and northern Florida.

* WHEN...Until 3 PM EST this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
2 follow-up statements
519 
WWUS72 KJAX 231853
NPWJAX

URGENT - WEATHER MESSAGE
National Weather Service Jacksonville FL
153 PM EST Fri Feb 23 2024

FLZ033-038-125-132-133-137-138-140-225-232-237-240-325-340-425-
232200-
/O.EXT.KJAX.WI.Y.0003.000000T0000Z-240223T2200Z/
Inland St. Johns-Inland Flagler-Coastal Duval-Eastern Clay-
Coastal St. Johns-Eastern Putnam-Coastal Flagler-Eastern Marion-
Trout River-Western Clay-Western Putnam-Central Marion-
South Central Duval-Western Marion-Western Duval-
Including the cities of Fruit Cove, Switzerland, Bakersville, 
Picolata, Bunnell, Espanola, Andalusia, Arlington, Jacksonville, 
Oceanway, Tallyrand, Orange Park, Green Cove Springs, 
Ponte Vedra Beach, Durbin, Palm Valley, Anastasia, 
Saint Augustine, Bostwick, Palatka, Palm Coast, Lynne, 
Moss Bluff, Doctors Inlet, Lakeside, Bellair, Middleburg, 
Carraway, Anthony, Burbank, Ocala, Weirsdale, Ortega, Riverside, 
San Marco, Ocala Airport, and Normandy
153 PM EST Fri Feb 23 2024

...WIND ADVISORY NOW IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...

* WHAT...Southwest winds 15 to 25 mph with gusts up to 40 mph.

* WHERE...Portions of northeast and northern Florida.

* WHEN...Until 5 PM EST this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
713 
WWUS72 KJAX 232206
NPWJAX

URGENT - WEATHER MESSAGE
National Weather Service Jacksonville FL
506 PM EST Fri Feb 23 2024

FLZ033-038-125-132-133-137-138-140-225-232-237-240-325-340-425-
232315-
/O.EXP.KJAX.WI.Y.0003.000000T0000Z-240223T2200Z/
Inland St. Johns-Inland Flagler-Coastal Duval-Eastern Clay-
Coastal St. Johns-Eastern Putnam-Coastal Flagler-Eastern Marion-
Trout River-Western Clay-Western Putnam-Central Marion-
South Central Duval-Western Marion-Western Duval-
Including the cities of Fruit Cove, Switzerland, Bakersville, 
Picolata, Bunnell, Espanola, Andalusia, Arlington, Jacksonville, 
Oceanway, Tallyrand, Orange Park, Green Cove Springs, 
Ponte Vedra Beach, Durbin, Palm Valley, Anastasia, 
Saint Augustine, Bostwick, Palatka, Palm Coast, Lynne, 
Moss Bluff, Doctors Inlet, Lakeside, Bellair, Middleburg, 
Carraway, Anthony, Burbank, Ocala, Weirsdale, Ortega, Riverside, 
San Marco, Ocala Airport, and Normandy
506 PM EST Fri Feb 23 2024

...WIND ADVISORY HAS EXPIRED...

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this wind advisory went out at Feb 23, 9:15 AM EST, 1 hour 41 minutes earlier.

Area forecast discussion, Feb 23, 9:15 AM EST, 1 hour 41 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
915 AM EST Fri Feb 23 2024

...New UPDATE, AVIATION...

.UPDATE...
Issued at 908 AM EST Fri Feb 23 2024

For the latest NE FL and SE GA Daily Key Messages please visit:
https://www.weather.gov/media/jax/briefings/nws-jax-briefing.pdf

Prefrontal trough will move southeast across area late this
morning, with the main cold front reaching inland SE GA mid
afternoon. This front will then move across rest of area late this
afternoon and evening. Thunderstorm chances from late morning
through the afternoon. Winds are gusty, with even higher winds
aloft, so any storms will have the potential to bring down
briefly higher gusts. While severe weather is not anticipated, a
few gusts around 40 mph will be possible, especially in and near
thunderstorms.

&&

.SHORT TERM...(Saturday through Sunday night)

High pressure will settle in over the region over the weekend
with clear skies, dry conditions, and breezy W-NW winds becoming
more mild and variable by Sunday. Temperatures will be cooler for
the weekend with high temps in the 60s and lower 70s, with
overnight low temperatures dropping down into the 30s and lower
40s.

&&

.LONG TERM...(Monday through Thursday)

Dry weather conditions will persist through midweek with high
pressure ridging moving off to the east by the end of the week.
Models show some disparity as to the timing and placement of an
approaching cold front moving in from out of the west during the
latter portion of next week, however increased likelihoods for
showers and possible storms on Thursday are currently expected.
Temperatures will experience a warming trend for much of the week
with temps rising to be well above the seasonal average by
Wednesday.

&&

.AVIATION...
(12Z TAFS)
Issued at 908 AM EST Fri Feb 23 2024

Showers and gusty winds are expected Today, with a few isolated
thunderstorms. Stratus with the showers will provide for
occasional restrictions through this afternoon. VFR conditions are
expected for Tonight and Saturday. Winds will diminish somewhat
overnight, then pick back up during the day Saturday.

&&

.MARINE...

Small craft conditions will begin across the outer waters by
daybreak and spread to the nearshore waters through the mid morning.
Winds continue to build through this afternoon ahead of a cold front
resulting a period of frequent gusts to Gale offshore. Showers and
isolated storms are possible with the front as it passes with
activity ending by midnight. Small craft conditions continue through
late Saturday before high pressure builds from the north Sunday and
centers across the waters on Monday. The high will shift east,
turning winds southerly by the middle of next week. The next front
will approach Thursday before potentially stalling across the waters
Friday.

Rip Currents: Despite offshore flow, elevated surf will increase
risk of rip currents to HIGH for NE FL beaches today while moderate
to high risk is expected at SE GA beaches. Low-end moderate risk
is expected Saturday.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  75  46  69  36 /  60   0   0   0
SSI  71  50  68  42 /  60  10   0   0
JAX  73  48  71  39 /  80  30   0   0
SGJ  74  51  71  45 /  60  30   0   0
GNV  73  48  71  40 /  80  10   0   0
OCF  74  48  71  40 /  70   0   0   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through this evening for FLZ124-125-133-
     138.

GA...None.
AM...Small Craft Advisory until 4 PM EST this afternoon for AMZ450-
     452-454.

     Gale Warning until 11 PM EST this evening for AMZ470-472-474.

     Small Craft Advisory from 11 PM this evening to 4 AM EST Sunday
     for AMZ470-472-474.

&&

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 23, 2:51 AM ESTRip Current StatementJAXDuval, Flagler, Nassau16 hr
Feb 23, 2:53 AM ESTSmall Craft AdvisoryJAX24 hr
Feb 23, 11:11 AM ESTSpecial Weather StatementJAXHamilton, Suwannee34 min
Feb 23, 11:52 AM ESTSpecial Weather StatementJAXSuwannee23 min
Feb 23, 12:20 PM ESTSpecial Weather StatementJAXBaker, Columbia, Nassau, Suwannee25 min
Feb 23, 12:29 PM ESTSpecial Marine WarningJAX61 min
Feb 23, 12:45 PM ESTSpecial Weather StatementJAXBaker, Columbia, Nassau, Suwannee30 min
Feb 23, 1:04 PM ESTSpecial Marine WarningJAX56 min
Feb 23, 1:14 PM ESTSpecial Weather StatementJAXBaker, Columbia, Suwannee31 min
Feb 23, 1:44 PM ESTSpecial Weather StatementJAXDuval16 min
Feb 23, 1:46 PM ESTSpecial Weather StatementJAXDuval14 min
Feb 23, 2:05 PM ESTSpecial Weather StatementJAXBaker, Duval25 min
Feb 23, 2:08 PM ESTSpecial Marine WarningJAX97 min
Feb 23, 2:31 PM ESTSpecial Weather StatementJAXDuval44 min
Feb 23, 3:40 PM ESTSpecial Weather StatementJAXHamilton35 min
Feb 23, 3:57 PM ESTSpecial Weather StatementJAXBaker33 min
Feb 23, 4:16 PM ESTSpecial Weather StatementJAXColumbia29 min
Feb 23, 4:28 PM ESTSpecial Weather StatementJAXNassau47 min
Feb 23, 4:44 PM ESTSpecial Weather StatementJAXColumbia31 min
Feb 23, 4:59 PM ESTSpecial Weather StatementJAXNassau31 min
Feb 23, 5:19 PM ESTSpecial Weather StatementJAXBaker, Columbia26 min
Feb 23, 5:20 PM ESTSpecial Marine WarningJAX55 min
Feb 23, 5:27 PM ESTSpecial Weather StatementJAXDuval33 min
Feb 23, 5:43 PM ESTSpecial Weather StatementJAXDuval, Union47 min
Feb 23, 6:30 PM ESTSpecial Weather StatementJAXClay30 min

Nearby

Wind Advisories in Florida, 2024Every wind advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.